MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 3MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 3MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLY120308
Medical Device Problem Codes Positioning Failure (1158); Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device was discarded; therefore, no product investigation can be performed.A manufacturing record evaluation (mre) was performed for the finished device l12341 number, and no non-conformances related to the reported complaint condition were identified.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a coil embolization to a major aortopulmonary collateral artery (mapca), an approach was made from the right femoral artery with a sheath (4f).An angio catheter was advanced toward the left internal thoracic artery.An unspecified concomitant microcatheter (mc) was inserted into the patient and advanced toward a shunt.Coil embolization started.After several galaxy g3 coils were implanted, the complaint product, a 3mm x 8cm galaxy g3 (gly120308, l12341) was opened for additional embolization.But the complaint product came out from the lesion a little, therefore, the position of the microcatheter was changed.The physician attempted to re-sheath.However, it was not able to be re-sheathed.The complaint product was replaced with another one (same catalog number).The procedure was completed safely.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).Updated sections on this medwatch report: b5, e1, e2, e3, g3, g6, h3, h6, h2 and h10.Section b5: additional information received indicated that no excessive force was applied to the device.Section e1.Initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization to a major aortopulmonary collateral artery (mapca), an approach was made from the right femoral artery with a sheath (4f).An angio catheter was advanced toward the left internal thoracic artery.An unspecified concomitant microcatheter (mc) was inserted into the patient and advanced toward a shunt.Coil embolization started.After several galaxy g3 coils were implanted, the complaint product, a 3mm x 8cm galaxy g3 (gly120308, l12341) was opened for additional embolization.But the complaint product came out from the lesion a little, therefore, the position of the microcatheter was changed.The physician attempted to re-sheath.However, it was not able to be re-sheathed.The complaint product was replaced with another one (same catalog number).The procedure was completed safely.Additional information received indicated that no excessive force was applied to the device.The device was discarded; therefore, no product investigation can be performed.A manufacturing record evaluation (mre) was performed for the finished device l12341 number, and no non-conformances related to the reported complaint condition were identified.With the information available and without the product available for analysis, the reported customer complaint of ¿coil - positioning difficulty-coil herniation¿ and ¿coil introducer - zipping difficulty-rezipping¿ could not be confirmed.Based on the mre, there is no indication that the event is related to the device manufacturing process.The instructions for use (ifu) instructs on proper positioning of the microcoil system.The ifu also warns: ¿if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system¿.The ifu also instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil and the more flexible and fragile distal sections of the dpu inside the microcatheter before continuing to unsheathe the device.If the device is unsheathed before advancing into the microcatheter, there is a risk that the embolic coil or the distal end of the dpu will be unsheathed and pass through the resheathing tool.If the resheathing tool passes over the distal end of the dpu, this will expose these flexible sections, which will then be subject to kinking and bending.Once a part of the dpu is kinked or bent, the translucent introducer sheath will not be able to re-form around it, and that section of the device will protrude.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint devices; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GALAXY G3 3MM X 8CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11435559
Report Number3008114965-2021-00109
Device Sequence Number14333451
Product Code KRD
UDI-Device Identifier10886704077466
UDI-Public10886704077466
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model NumberGLY120308
Device Catalogue NumberGLY120308
Device Lot NumberL12341
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2021
Supplement Date Received by Manufacturer03/25/2021
Initial Report FDA Received Date03/08/2021
Supplement Report FDA Received Date04/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED MICROCATHETER